Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 16, 2013, 9:12 PM EDT for Boone County, Kanawha County, Lincoln County, West Virginia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2013, 9:12 PM EDT (01:12 UTC)
- Expired
- Apr 16, 2013, 9:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 22 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 9:22 PM EDT | TSTM WND GST 61 | 3 Ne Charleston, WV | |
| Apr 16, 9:26 PM EDT | TSTM WND GST 61 | 3 Ne Charleston, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 3:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS51 KRLX 170112
SVRRLX
WVC005-039-043-170145-
/O.NEW.KRLX.SV.W.0007.130417T0112Z-130417T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
912 PM EDT TUE APR 16 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
SOUTHERN KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CHARLESTON...
NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. ALBANS...OR NEAR
NITRO...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TORNADO...SOUTH CHARLESTON...PRATT...MARMET...INSTITUTE...
GLASGOW...EAST BANK...DUNBAR...CROSS LANES...COAL FORK...
CHESAPEAKE...CEDAR GROVE...BELLE AND ALUM CREEK.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 48 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
106 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 2...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 70 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3835 8190 3847 8172 3823 8126 3819 8131
3818 8132 3818 8133 3810 8135 3808 8136
3797 8159
TIME...MOT...LOC 0112Z 305DEG 38KT 3837 8179
$$
282 follow-up statements
491
WWUS51 KRLX 170136
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT TUE APR 16 2013
WVC043-170146-
/O.CAN.KRLX.SV.W.0007.000000T0000Z-130417T0145Z/
LINCOLN WV-
936 PM EDT TUE APR 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LINCOLN
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3797 8159 3821 8178 3836 8151 3823 8126
3818 8132 3818 8133 3810 8135 3808 8136
TIME...MOT...LOC 0136Z 305DEG 38KT 3822 8153
$$
WVC005-039-170145-
/O.CON.KRLX.SV.W.0007.000000T0000Z-130417T0145Z/
KANAWHA WV-BOONE WV-
936 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN BOONE AND SOUTHERN KANAWHA COUNTIES...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARMET...OR 7 MILES
SOUTH OF CHARLESTON...MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
BANK...CEDAR GROVE...GLASGOW...SHARON...DAWES...ESKDALE...LEEWOOD...
SYLVESTER...PRATT AND HANDLEY
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 96
IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 70
AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3797 8159 3821 8178 3836 8151 3823 8126
3818 8132 3818 8133 3810 8135 3808 8136
TIME...MOT...LOC 0136Z 305DEG 38KT 3822 8153
$$
28250
WWUS51 KRLX 170144
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
944 PM EDT TUE APR 16 2013
WVC005-039-170153-
/O.EXP.KRLX.SV.W.0007.000000T0000Z-130417T0145Z/
KANAWHA WV-BOONE WV-
944 PM EDT TUE APR 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE AND
SOUTHERN KANAWHA COUNTIES WILL EXPIRE AT 945 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER
WEAKER THUNDERSTORMS IN THE AREA MAY STILL PRODUCE WIND GUSTS TO 50
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3797 8159 3821 8178 3836 8151 3823 8126
3818 8132 3818 8133 3810 8135 3808 8136
TIME...MOT...LOC 0143Z 305DEG 38KT 3817 8145
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:59 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 16, 6:59 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 659 PM EDT TUE APR 16 2013 .SYNOPSIS... DIURNAL SHOWERS AND STORMS THROUGH THURSDAY AFTERNOON IN WARM SECTOR. STRONG COLD FRONT CROSSES FRIDAY. HIGH PRESSURE BRINGS SEASONABLY COOL WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... IN AN EARLY EVENING UPDATE...WAS A BIT SLOWER INCREASING POPS IN WV...BUT BROUGHT POPS FURTHER SOUTH LATER THIS EVENING. ALSO LEFT CHANCE POPS THRU THE LATE NIGHT...IN THE WAKE OF THE EVENING CONVECTION... EVEN DOWN INTO HTS-CRW-BKW. SOUTH OF THE FRONT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... BOTH NAM AND GFS SHOW PRECIP DEVELOPING IN THE WARM SECTOR THURSDAY AFTERNOON...UNDER STRONG MOISTURE ADVECTION FROM THE GULF OF MEXICO. OPTED TO INCREASE POPS FOR THIS TIME FRAME DUE TO INFLUX OF MOISTURE COMBINED WITH A WEAK UPPER LEVEL SHORTWAVE RIDING SW TO NE ACROSS THE CWA. DID LOWER TEMPS A DEGREE OR TWO WITH EXTRA CLOUDS AROUND...STAYING PRETTY CLOSE TO A MAV/MET BLEND. AFTER SOUTHERLY WINDS ON THURSDAY...WILL GET SOME TURNING BACK TO SE OVERNIGHT INTO FRIDAY. LIKE THE SYSTEM LAST WEEK...THIS MAY ROB SOME MOISTURE DUE TO DOWNSLOPING...WITH DEWPOINTS ON FRIDAY ONLY IN THE LOW TO MID 50S. SHOULD THE DOWNSLOPING TURN OUT TO BE STRONGER...AGAIN LIKE LAST WEEK...THESE VALUES WILL BE TO HIGH. ALL OF THIS PUTS SOME UNCERTAINTY INTO POPS WITH THE IMPACT OF COLD FRONT PASSAGE ON FRIDAY...AND ESPECIALLY THE CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE COLD FRONT SHOULD PUSH THROUGH FRIDAY AFTERNOON...AT FAIRLY IDEAL DIURNAL TIMING FOR CONVECTION...HOWEVER MOISTURE MAY BE A LIMITING FACTOR. AT ANY RATE...CONTINUED LIKELY SHOWERS AND THUNDERSTORMS FOR FRIDAY...ALTHOUGH DID SLOW PROGRESSION AN HOUR OR TWO COMPARED TO PREVIOUS FORECAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COLD FRONT CLEARS FRI NIGHT WHICH WILL USHER IN ANOTHER COOL SHOT FOR THE WEEKEND. GFS HINTING AT SOME AFTN SHRA ON SAT. WILL LEAVE CAA INSTABILITY SHRA OUT OF GRIDS SAT AFTN WITH JUST A PINCH OF MOISTURE ARND H85 NOTED ON MDL SOUNDINGS. WILL PLAY UP THE FLAT STRATOCU THOUGH...ESPECIALLY ACROSS SE OH AND N WV. WEAK SFC HIGH BUILDS IN OVERNIGHT WITH DIURNAL CLDS DISSIPATING. GUIDANCE COMING IN ON THE COLD SIDE FOR SUNDAY MORNING WITH BOTH ECMWF AND GFS SHOWING FROST CONCERNS WITH FREEZE POTENTIAL N MTNS. FROST/FREEZE PROGRAM HAS NOT STARTED YET THOUGH...WITH GREENING JUST NOW SHOWING DOWN HERE IN LWR ELEVATIONS. WILL LEAVE OUT OF WX GRIDS AND HWO FOR NOW GIVEN PROGRAM HAS NOT STARTED YET OUTSIDE OF THE MTNS. WARMING TREND COMMENCES NEXT WEEK WITH MODEST WAA. A COASTAL MAY FORM EARLY NEXT WEEK BUT NOT EXPECTING ANY IMPACTS ATTM. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... MAIN TREND - LEAVING CONVECTION LINGERING LONGER IN CENTRAL AND SOUTHERN COUNTIES LONGER INTO THE NIGHT...THROUGH FIGURING ON WEAKENING INTENSITY AFTER 02Z. HAVE PREFRONTAL CONVECTION MOVING EAST AND SINKING SOUTH 00Z TO 04Z. WILL INCREASE CHANCES OF THUNDER FOR HTS-CRW CORRIDOR...WITH THE LINGERING INSTABILITY OVER KENTUCKY. CEILINGS 2 TO 3 THSD FT AND VSBY BRIEFLY AOB 3 MILES IN STRONGER EVENING CONVECTION. WILL ALSO LOWER CEILINGS BEHIND FRONT...REACHING AROUND 2 THSD FT DOWN TO PKB-CKB CORRIDOR 06Z TO 14Z...BEFORE LIFTING AGAIN. HAVE LOW CONFIDENCE IN CEILING HEIGHTS UNDER THE SHALLOW FRONTAL INVERSION. ALSO LEFT THE POSSIBILITY OF SHOWERS AND EVEN THUNDER ACROSS CENTRAL AND SOUTHERN COUNTIES DURING THE LATE NIGHT...SOUTH OF THE FRONT. HAVE SCATTERED TO BROKEN CLOUDS LIFTING INTO 3 TO 4 THSD FT AGL 15Z THROUGH THE AFTERNOON...WITH POSSIBILITY OF SCATTERED CONVECTION IN WARM SECTOR 18Z WEDNESDAY TO 00Z THURSDAY. AFTER 12Z...BACK INTO THE WARM SECTOR WITH GENERALLY VFR CU AND WIDELY SCATTERED SHOWERS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE...LOW TO MEDIUM. ALTERNATE SCENARIOS: DEVELOPMENT OF LOW CLOUDS NORTH OF FRONT IN QUESTION. LOW CLOUDS MAY COME FURTHER SOUTH THAN FORECAST...TO INCLUDE HTS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H M H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H M M M M M H H H M M M CKB CONSISTENCY H H H M M M H H H M M H AFTER 00Z THURSDAY... IFR POSSIBLE WITH PREFRONTAL AND FRONTAL CONVECTION FRIDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ NEAR TERM...KTB SHORT TERM...MZ LONG TERM...MZ AVIATION...KTB
Hazardous weather outlook, Apr 16, 8:31 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 831 PM EDT TUE APR 16 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 180045- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 831 PM EDT TUE APR 16 2013 ...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033>040-046-047-180045- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 831 PM EDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 16, 8:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL WESTWOOD 38.48N 82.68W
04/16/2013 E0.25 INCH BOYD KY EMERGENCY MNGR
0821 PM TSTM WND GST WESTWOOD 38.48N 82.68W
04/16/2013 E45 MPH BOYD KY EMERGENCY MNGR
&&
EVENT NUMBER RLX1300567
EVENT NUMBER RLX1300568
JMLocal storm report, Apr 16, 8:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
826 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM LIGHTNING ASHLAND 38.46N 82.64W
04/16/2013 BOYD KY EMERGENCY MNGR
LIGHTNING STRUCK RESIDENCE AT 4TH AVE AND FOREST IN
ASHLAND.
&&
EVENT NUMBER RLX1300569
JMLocal storm report, Apr 16, 8:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL IRONTON 38.53N 82.68W
04/16/2013 E0.25 INCH LAWRENCE OH PUBLIC
&&
EVENT NUMBER RLX1300570
JMLocal storm report, Apr 16, 8:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 2 W TEAYS VALLEY 38.45N 81.97W
04/16/2013 M37 MPH PUTNAM WV NWS EMPLOYEE
&&
EVENT NUMBER RLX1300571
JMSpecial weather statement, Apr 16, 8:58 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT TUE APR 16 2013
WVZ005-006-013>015-025>027-034>037-170200-
BOONE WV-CABELL WV-CLAY WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-
NICHOLAS WV-PUTNAM WV-RALEIGH WV-WAYNE WV-WYOMING WV-
858 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORMS WILL AFFECT BOONE...KANAWHA...LINCOLN...
LOGAN...NORTHERN WAYNE...NORTHWESTERN FAYETTE...NORTHWESTERN
RALEIGH...NORTHWESTERN WYOMING...PUTNAM...SOUTHERN CABELL...
SOUTHWESTERN CLAY AND WEST CENTRAL NICHOLAS COUNTIES...
THE STORMS ARE MOVING SOUTHEAST AT AROUND 35 MPH.
A STRONG OUTFLOW BOUNDARY IS MOVING OUT AHEAD OF THESE STORMS AND
COULD CAUSE WINDS TO GUST TO 50 MPH. THIS WIND IS EXPECTED TO MOVE
THROUGH...EVEN BEFORE ANY RAIN FALLS WITH THESE STORMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 24 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
115 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 11...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 57 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3849 8208 3848 8206 3864 8192 3828 8096
3791 8128 3768 8172 3766 8182 3768 8186
3766 8190 3768 8193 3764 8200 3784 8215
3785 8211 3789 8212 3791 8216 3797 8219
3796 8226 3826 8251
28Special weather statement, Apr 16, 9:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
904 PM EDT TUE APR 16 2013
WVZ008-015-016-018-027>030-037>039-170200-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-JACKSON WV-KANAWHA WV-
LEWIS WV-NICHOLAS WV-ROANE WV-UPSHUR WV-WEBSTER WV-
904 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...CALHOUN...CLAY...
GILMER...NORTHEASTERN KANAWHA...NORTHERN NICHOLAS...NORTHERN
WEBSTER...ROANE...SOUTHEASTERN JACKSON...SOUTHERN LEWIS AND SOUTHERN
UPSHUR COUNTIES...
AT 901 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES WEST OF GLENVILLE TO 9 MILES EAST OF SPENCER TO 12 MILES EAST
OF WINFIELD...MOVING SOUTHEAST AT 40 MPH.
A STRONG OUTFLOW BOUNDARY IS MOVING OUT AHEAD OF THESE STORMS AND
COULD CAUSE WINDS TO GUST TO 40 MPH. THIS WIND IS EXPECTED TO MOVE
THROUGH...EVEN BEFORE ANY RAIN FALLS WITH THESE STORMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 115 AND 124 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 11
AND 88.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3874 8013 3875 8023 3869 8028 3863 8024
3852 8036 3822 8088 3858 8176 3864 8171
3884 8131 3902 8109 3901 8100 3906 8090
3880 8010
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:03 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 42 min |
| Apr 16, 8:22 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Mason, Ritchie, Roane, Wirt and 1 more | 38 min |
| Apr 16, 8:58 PM EDT | Special Weather Statement | RLX | Boone, Kanawha, Lincoln, Logan, Putnam | 62 min |
| Apr 16, 9:04 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Roane and 1 more | 56 min |
| Apr 16, 9:33 PM EDT | Special Weather Statement | RLX | Barbour, Lewis, Randolph, Taylor, Upshur | 42 min |
| Apr 16, 9:55 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Raleigh | 65 min |
| Apr 16, 9:59 PM EDT | Special Weather Statement | RLX | Nicholas, Pocahontas, Webster | 61 min |
| Apr 16, 10:09 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 66 min |
| Apr 17, 10:32 AM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.